Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take Adderall when having family history of Wolff Parkinson white syndrome?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Wed, 29 Apr 2015 in Hypertension and Heart Disease
Question: I found out today that my mother has Wolff Parkinson's syndrome, which she only knew because it was discovered during testing in her pregnancy. She has never had any complications. I also have never had any heart problems, but am concerned about this because I have been taking adderall every day for a few months. I haven't had any serious tachycardia or anything but am wondering if I should discontinue use due to my hereditary predisposition. If yes, have I damaged my heart? Could I experience a cardiac event years from now even if I quit?
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
Following answer to your query.

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

You have a positive familiar history for Wolff Parkinson White syndrome, although your mother had never experienced any arrhythmia problems.

My advice is to stop taking adderall and to contact a cardiologist before restarting it. Moreover i suggest to do an ECG and holter monitoring to definitely exclude Wolff Parkinson syndrome.

You shouldn't worry about any heart damage from taking adderall, as long as you have tolerated it well (no arrhythmia). If you quit taking Adderall there will be no other damage in the future. My advice is to stay calm and be relax because it can't do any further damage to you once you stop it.

Hope this was of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Increased heart rate

doctor1 MD

hello i jst had a chest pain 2days back... den went for a ECG whch was nrmal... & a di dimer test whch was also nrmal... but stl i ve a little...

doctor1 MD

Hi, I have diagnosed Sinus Tachycardia...is it life threatening? I have been experiencing fast heart beat from August 2009. I masturbate daily...is...

doctor1 MD

I'm looking over 526 pages of medical records I just received today from the hospital and found some troubling things, such as tachycardia,...

doctor1 MD

Hello Sir, My wife is 28-year-old, weight is 52 kg. She has had several episodes of syncope. She admitted to the hospital and underwent cardiac...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3...